Journal of Theoretical Probability

, Volume 21, Issue 3, pp 527–570 | Cite as

Stable Convergence of Multiple Wiener-Itô Integrals

  • Giovanni Peccati
  • Murad S. Taqqu


We prove sufficient conditions ensuring that a sequence of multiple Wiener-Itô integrals (with respect to a general Gaussian process) converges stably to a mixture of normal distributions. Note that stable convergence is stronger than convergence in distribution. Our key tool is an asymptotic decomposition of contraction kernels, realized by means of increasing families of projection operators. We also use an infinite-dimensional Clark-Ocone formula, as well as a version of the correspondence between “abstract” and “concrete” filtered Wiener spaces, in a spirit similar to that of Üstünel and Zakai (J. Funct. Anal. 143, 10–32, [1997]).


Stable convergence Multiple Wiener-Itô integrals Projection operators Gaussian processes 

Mathematics Subject Classification (2000)

60G60 60G57 60F05 60H05 60H07 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Brodskii, M.S.: Triangular and Jordan Representations of Linear Operators. Transl. Math. Monographs, vol. 32. AMS, Providence (1971) Google Scholar
  2. 2.
    Corcuera, J.M., Nualart, D., Woerner, J.H.C.: Power variation of some integral fractional processes. Bernoulli 12(4), 713–735 (2001) CrossRefMathSciNetGoogle Scholar
  3. 3.
    Deheuvels, P., Peccati, G., Yor, M.: On quadratic functionals of the Brownian sheet and related processes. Stoch. Process. Appl. 116, 493–538 (2006) CrossRefMathSciNetMATHGoogle Scholar
  4. 4.
    Dudley, R.M.: Real Analysis and Probability. Cambridge University Press, Cambridge (2002) MATHGoogle Scholar
  5. 5.
    Feigin, P.D.: Stable convergence of semimartingales. Stoch. Process. Appl. 19, 125–134 (1985) CrossRefMathSciNetMATHGoogle Scholar
  6. 6.
    Giraitis, L., Surgailis, D.: CLT and other limit theorems for functionals of Gaussian processes. Z. Wahrsch. Verw. Gebiete 70, 191–212 (1985) CrossRefMathSciNetMATHGoogle Scholar
  7. 7.
    Hu, Y., Nualart, D.: Renormalized self-intersection local time for fractional Brownian motion. Ann. Probab. 33(3), 948–983 (2005) CrossRefMathSciNetMATHGoogle Scholar
  8. 8.
    Jacod, J., Shiryaev, A.N.: Limit Theorems for Stochastic Processes. Springer, Berlin (1987) MATHGoogle Scholar
  9. 9.
    Janson, S.: Gaussian Hilbert Spaces. Cambridge University Press, Cambridge (1997) MATHGoogle Scholar
  10. 10.
    Kuo, H.-H.: Gaussian Measures in Banach Spaces. LNM, vol. 463. Springer, Berlin (1975) MATHGoogle Scholar
  11. 11.
    Lipster, R.Sh., Shiryaev, A.N.: A functional central limit theorem for semimartingales. Theory Probab. Appl. XXV, 667–688 (1980) Google Scholar
  12. 12.
    Mayer-Wolf, E., Zakai, M.: The Clark-Ocone formula for vector valued Wiener functionals. J. Funct. Anal. 229, 143–154 (2005) CrossRefMathSciNetMATHGoogle Scholar
  13. 13.
    Nourdin, I., Nualart, D.: Central limit theorems for multiple Skorohod integrals. Preprint (2008) Google Scholar
  14. 14.
    Nualart, D.: The Malliavin Calculus and Related Topics. Springer, New York (1995) MATHGoogle Scholar
  15. 15.
    Nualart, D.: Analysis on Wiener space and anticipating stochastic calculus. In: Lectures on Probability Theory and Statistics. École de probabilités de St. Flour XXV (1995). LNM, vol. 1690, pp. 123–227. Springer, New York (1998) Google Scholar
  16. 16.
    Nualart, D., Peccati, G.: Central limit theorems for sequences of multiple stochastic integrals. Ann. Probab. 33(1), 177–193 (2005) CrossRefMathSciNetMATHGoogle Scholar
  17. 17.
    Peccati, G.: On the convergence of multiple random integrals. Stud. Sci. Math. Hung. 37, 429–470 (2001) MathSciNetMATHGoogle Scholar
  18. 18.
    Peccati, G., Taqqu, M.S.: Stable convergence of L 2 generalized stochastic integrals and the principle of conditioning. Electron. J. Probab. 12, 447–480 (2007). Paper No. 15 MathSciNetMATHGoogle Scholar
  19. 19.
    Peccati, G., Taqqu, M.S.: Central limit theorems for double Poisson integrals. Bernoulli (2008, to appear) Google Scholar
  20. 20.
    Peccati, G., Tudor, C.A.: Gaussian limits for vector-valued multiple stochastic integrals. In: Séminaire de Probabilités XXXVIII, pp. 247–262. Springer, New York (2004) Google Scholar
  21. 21.
    Peccati, G., Yor, M.: Four limit theorems for quadratic functionals of Brownian motion and Brownian bridge. In: Asymptotic Methods in Stochastics. AMS, Fields Institute Communication Series, pp. 75–87 (2004) Google Scholar
  22. 22.
    Revuz, D., Yor, M.: Continuous Martingales and Brownian Motion. Springer, New York (1999) MATHGoogle Scholar
  23. 23.
    Schreiber, M.: Fermeture en probabilité de certains sous-espaces d’un espace L 2. Z. Wahrsch. Verw. Gebiete 14, 36–48 (1969) CrossRefMathSciNetMATHGoogle Scholar
  24. 24.
    Surgailis, D.: CLTs for polynomials of linear sequences: diagram formulae with applications. In: Long Range Dependence, pp. 111–128. Birkhäuser, Boston (2003) Google Scholar
  25. 25.
    Üstünel, A.S., Zakai, M.: The Construction of Filtrations on Abstract Wiener Space. J. Funct. Anal. 143, 10–32 (1997) CrossRefMathSciNetMATHGoogle Scholar
  26. 26.
    van Zanten, H.: A multivariate central limit theorem for continuous local martingales. Stat. Probab. Lett. 50, 229–235 (2000) CrossRefMATHGoogle Scholar
  27. 27.
    Wu, L.M.: Un traitement unifié de la représentation des fonctionnelles de Wiener. In: Séminaire de Probabilités XXIV. LNM, vol. 1426, pp. 166–187. Springer, New York (1990) Google Scholar
  28. 28.
    Yosida, K.: Functional Analysis. Springer, Berlin (1980) MATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2008

Authors and Affiliations

  1. 1.Laboratoire de Statistique Théorique et AppliquéeUniversité Paris VIParisFrance
  2. 2.Department of MathematicsBoston UniversityBostonUSA

Personalised recommendations